Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Fatigue/Trizivir
Aug 12, 2003

I was diagnosed about a year ago. My last counts were CD4 303/viral load 26,285. My latest counts aren't ready yet. I tried taking Trizivir and experienced extreme tiredness and chest tightness. I'm not on any meds now. My next appointment is next week. I'm aware of the side affects. I was tired before taking Trizivir but I could function. After starting I could do nothing I was so tired. Should I feel like this? Should I try taking a combination of something else? Sinced my diagnosis, I haven't been sick. Just fatigue from time to time. Should I be seeing and ID Doc or Specialist?

Response from Dr. Conway

Some would argue that you do not need any therapy right now, especially if your repeat CD4 count is above 300, so wait for those numbers...

The symptoms you describe are fairly common after starting AZT, and may wear off if you are patient. If this occurs, it is also important to make sure you are not becoming anemic due to the AZT.

The combination of Trizivir is an easy one to take (one pill twice a day), and may well be quite effective in people with lower viral loads, such as yours. However, other combinations are now available to you that can be taken once a day, can be as few as 3-4 total pills and can be highly effective, while avoiding the use of AZT.

If you need to start something, many options are available, so you will be able to find one you can take and tolerate.

Good Luck!!!



Previous
viral load over 1.000.000
Next
Meds Simplification

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement